Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 2, 2016, 5:40 PM EDT for Chattahoochee County, Muscogee County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 5:40 PM EDT (21:40 UTC)
- Expired
- Aug 2, 2016, 6:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
Counties Chattahoochee County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 81 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WWUS82 KFFC 022140
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT TUE AUG 2 2016
GAZ089-090-022215-
MUSCOGEE GA-CHATTAHOOCHEE GA-
540 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MUSCOGEE AND
CHATTAHOOCHEE COUNTIES UNTIL 615 PM EDT...
AT 540 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLUMBUS...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLUMBUS...FORT
BENNING/LAWSON ARMY AIR FLD...NORTH FORT BENNING...
EDGEWOOD...EELBECK/WEST FORT BENNING...KENWOOD...VISTA
TERRACE...BENNING HILLS...FLAT ROCK...AVONDALE...SAND HILL...CARTER
ACRES...BENNING PARK... HIGHLAND PARK...BATTLE PARK...CUSTER ROAD
TERRACE AND SAINT MARYS HILLS.
LAT...LON 3235 8500 3238 8497 3238 8499 3239 8497
3241 8498 3242 8496 3244 8497 3245 8500
3248 8499 3256 8487 3238 8466 3224 8492
3225 8492 3227 8490 3230 8494 3233 8501
TIME...MOT...LOC 2140Z 315DEG 22KT 3244 8493
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:59 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 2, 2:59 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 259 PM EDT TUE AUG 2 2016 .SHORT TERM /Tonight through Wednesday Night/... AS A SHORTWAVE CONTINUES TO DIVE SOUTH THROUGH THE AREA THIS AFTERNOON/EVENING, EXPECT SHOWERS/THUNDERSTORMS TO LINGER, ALBEIT SLOWLY DISSIPATING THROUGH THE EVENING HOURS WITH LOSS OF HEATING. THIS ACTIVITY IS ALSO ASSOCIATED WITH A WEAK BOUNDARY THAT WILL EVENTUALLY BECOME DRAPED ACROSS OUR SOUTHERN TIER, ACTING AS A MECHANISM FOR DEVELOPMENT WEDNESDAY. ANTICIPATE CONVECTIVE DEBRIS TO LINGER THROUGH MIDNIGHT OR SO. BASED ON PERSISTENCE, PREVIOUS RAIN, DEW POINT DEPRESSIONS, LIGHT WINDS AND MOISTURE TRAPPED IN THE LOW LEVELS, THERE MAY BE STRATUS/FOG DEVELOPMENT. HOWEVER, CONFIDENCE ON THE EXTENT AND DURATION IS A BIT LOW AT THE TIME. LOWS OVERNIGHT IN THE LOW/MID 70S WITH UPPER 60S ACROSS THE HIGHER TERRAIN. LIGHT SOUTHWEST WINDS. WEDNESDAY...WHILE HIGH PRESSURE EXTENDS ACROSS THE NORTH, A WEAK AREA OF LOW PRESSURE WILL DEVELOP ALONG THE BOUNDARY THAT BECAME STALLED ACROSS THE SOUTH. THIS ALONG WITH ANY LINGER OUTFLOW BOUNDARIES FROM THE PREVIOUS DAYS CONVECTION WILL ACT AS AN AXIS OF WHICH SHOWER AND THUNDERSTORM DEVELOPMENT MAY INITIATE. WITH MARGINAL INSTABILITY, WEAK SHEAR AND DCAPE IN PLACE, DO NOT ANTICIPATE ANY THUNDERSTORMS TO BECOME SEVERE, BUT RATHER SOME MAY BE STRONG. FEEL THE COVERAGE WILL BE A BIT LESS THAN TODAY GIVEN NOT AS MUCH UPPER LEVEL SUPPORT. ALSO, WITH SUCH A SATURATED ATMOSPHERIC COLUMN WITH PW VALUES AROUND 2", FEEL ANY STORMS THAT ARE SLOW TO MOVE OR HAS A STORM MOTION PARALLEL TO THE FRONT MAY LEAD TO SOME LOCALLY HEAVY RAIN. HIGH TEMPS LOW/MID 90S. WEDNESDAY NIGHT...ANY PRECIPITATION ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH CONVECTIVE DEBRIS LINGERING ACROSS THE SOUTHERN TIER. LOWS IN THE LOW/MID 70S WITH UPPER 60S ALONG THE HIGHER TERRAIN. 26 .LONG TERM /Thursday through Tuesday/... Only tweaks to the long term based on the latest guidance. BDL Previous discussion... Long-range models agree on possibly a fairly active weather pattern setting up by Thursday as a large upper ridge retreats just far enough westward to place the state on the active eastern periphery. This will establish a weak northwest flow aloft that allows subtle disturbances to interact with increasing low level moisture and daytime heating to produce at least a scattered coverage of afternoon and evening convection each day. Models also show a weak surface trough sagging into the state by late in the weekend... which could provide an added focus for convection by Sunday and Monday. For now... will continue to show at least 30-40 percent chance of daytime pops and 20-30 percent chance of nighttime pops through the extended periods. It still appears the severe storm threat should remain minimal with nothing widespread or too organized expected as the environment remains weakly sheared with only moderate afternoon/evening instability expected at this time. However... can never rule out the potential for a few strong to severe storms during peak daytime heating this time of year. Otherwise... highs mainly in the 90s and lows in the 70s will persist. 39 && .AVIATION... 18Z Update... VFR conditions for most of the TAF period. However, expect VCSH/TSRA to move through this afternoon yielding brief SUB-VFR conditions. This activity, which is currently developing across the north, will continue south and east and arrive in the next hour. At AHN/MCN/CSG, expect the arrival to be delayed to around 19Z. Most of the precipitation should slowly dwindle after sunset. Light west flow overnight with lingering convective debris. Possible stratus/fog development in the early morning hours. Feel the main area of concern for tomorrow in regards to storms is across the southern TAF sites (MCN/CSG) where the front/lingering outflow boundaries will be located. //ATL Confidence...18Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 72 93 73 90 / 40 40 30 50 Atlanta 73 92 74 90 / 40 40 20 50 Blairsville 66 88 67 86 / 40 40 20 50 Cartersville 71 92 73 91 / 30 30 20 40 Columbus 74 93 74 91 / 40 40 20 50 Gainesville 72 91 72 88 / 40 40 30 50 Macon 73 93 74 91 / 50 40 30 60 Rome 71 94 72 93 / 30 30 20 40 Peachtree City 71 92 72 89 / 40 40 20 50 Vidalia 74 92 74 90 / 50 50 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...26 LONG TERM....BDL AVIATION...26
Hazardous weather outlook, Aug 2, 2:56 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 256 PM EDT TUE AUG 2 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 256 PM EDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STRONG STORMS ARE EXPECTED TOWARD THE PEAK OF DAYTIME HEATING AND INTO THE EARLY EVENING HOURS. GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 2, 4:46 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT TUE AUG 2 2016
GAZ078-022115-
HARRIS GA-
446 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS COUNTY UNTIL 515 PM EDT...
AT 446 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAMILTON...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HAMILTON...PINE MOUNTAIN...WAVERLY HALL...MOUNTAIN HILL...CATAULA...
MULBERRY GROVE AND FORTSON.
LAT...LON 3280 8507 3286 8487 3269 8471 3261 8492
3261 8499
TIME...MOT...LOC 2046Z 322DEG 16KT 3274 8494
16Special weather statement, Aug 2, 5:08 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT TUE AUG 2 2016
GAZ050-060-061-022145-
GREENE GA-PUTNAM GA-HANCOCK GA-
508 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENE...EASTERN PUTNAM
AND NORTHWESTERN HANCOCK COUNTIES UNTIL 545 PM EDT...
AT 508 PM EDT...A STRONG THUNDERSTORM WAS NEAR REYNOLDS PLANTATION...
OR 11 MILES NORTHWEST OF SPARTA...MOVING SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SPARTA...LIBERTY...SHOULDERBONE...ROCKVILLE AND OCONEE SPRINGS PARK.
LAT...LON 3334 8327 3346 8309 3331 8294 3317 8316
TIME...MOT...LOC 2108Z 318DEG 8KT 3334 8316
16Special weather statement, Aug 2, 5:10 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT TUE AUG 2 2016
GAZ061-062-022145-
HANCOCK GA-WARREN GA-
510 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HANCOCK AND
SOUTHWESTERN WARREN COUNTIES UNTIL 545 PM EDT...
AT 509 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
NORWOOD...OR 9 MILES WEST OF WARRENTON...MOVING SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WARRENTON...NORWOOD...SPRINGFIELD...BEALL
SPRINGS...POWELTON...CULVERTON... JEWELL AND MAYFIELD.
LAT...LON 3337 8257 3322 8285 3340 8302 3344 8293
3344 8285 3347 8287 3348 8285 3351 8278
3351 8276
TIME...MOT...LOC 2109Z 318DEG 8KT 3340 8283
16Local storm report, Aug 2, 5:36 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT TUE AUG 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 3 E MAXEYS 33.76N 83.12W
08/02/2016 OGLETHORPE GA 911 CALL CENTER
THERE WERE MULTIPLE TREES DOWN IN SOUTHEAST OGLETHORPE
COUNTY AND EAST OF MAXEYS.
&&
EVENT NUMBER FFC1600579
GEOSpecial weather statement, Aug 2, 5:37 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EDT TUE AUG 2 2016
GAZ061-062-074-075-022200-
GLASCOCK GA-WASHINGTON GA-HANCOCK GA-WARREN GA-
537 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GLASCOCK...NORTHERN
WASHINGTON...SOUTHEASTERN HANCOCK AND SOUTHERN WARREN COUNTIES UNTIL
600 PM EDT...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS NEAR SPARTA...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SPARTA...MITCHELL...WARTHEN...SHOALS...CULVERTON...HAMBURG STATE
PARK... AGRICOLA AND JEWELL.
LAT...LON 3324 8304 3336 8288 3321 8263 3302 8288
TIME...MOT...LOC 2136Z 315DEG 22KT 3326 8291
16Special weather statement, Aug 2, 5:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT TUE AUG 2 2016
GAZ089-090-022215-
MUSCOGEE GA-CHATTAHOOCHEE GA-
540 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MUSCOGEE AND
CHATTAHOOCHEE COUNTIES UNTIL 615 PM EDT...
AT 540 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLUMBUS...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLUMBUS...FORT
BENNING/LAWSON ARMY AIR FLD...NORTH FORT BENNING...
EDGEWOOD...EELBECK/WEST FORT BENNING...KENWOOD...VISTA
TERRACE...BENNING HILLS...FLAT ROCK...AVONDALE...SAND HILL...CARTER
ACRES...BENNING PARK... HIGHLAND PARK...BATTLE PARK...CUSTER ROAD
TERRACE AND SAINT MARYS HILLS.
LAT...LON 3235 8500 3238 8497 3238 8499 3239 8497
3241 8498 3242 8496 3244 8497 3245 8500
3248 8499 3256 8487 3238 8466 3224 8492
3225 8492 3227 8490 3230 8494 3233 8501
TIME...MOT...LOC 2140Z 315DEG 22KT 3244 8493
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 30 min |
| Aug 1, 8:19 PM EDT | Special Weather Statement | FFC | Bartow | 41 min |
| Aug 1, 8:21 PM EDT | Special Weather Statement | FFC | Dawson | 39 min |
| Aug 1, 8:33 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 1, 8:59 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd | 31 min |
| Aug 1, 9:06 PM EDT | Special Weather Statement | FFC | White | 24 min |
| Aug 1, 9:07 PM EDT | Special Weather Statement | FFC | Dawson | 23 min |
| Aug 1, 9:31 PM EDT | Special Weather Statement | FFC | Forsyth | 44 min |
| Aug 1, 10:02 PM EDT | Special Weather Statement | FFC | Forsyth | 43 min |
| Aug 2, 1:38 PM EDT | Special Weather Statement | FFC | Paulding | 37 min |
| Aug 2, 2:01 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 29 min |
| Aug 2, 2:26 PM EDT | Special Weather Statement | FFC | Fulton | 34 min |
| Aug 2, 2:52 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Rockdale | 23 min |
| Aug 2, 3:00 PM EDT | Special Weather Statement | FFC | Rockdale | 30 min |
| Aug 2, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Newton, Rockdale, Walton | 35 min |
| Aug 2, 3:16 PM EDT | Special Weather Statement | FFC | Madison | 29 min |
| Aug 2, 3:37 PM EDT | Special Weather Statement | FFC | Barrow | 23 min |
| Aug 2, 3:47 PM EDT | Special Weather Statement | FFC | Oglethorpe | 28 min |
| Aug 2, 3:59 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 31 min |
| Aug 2, 4:04 PM EDT | Special Weather Statement | FFC | Morgan | 26 min |
| Aug 2, 4:08 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 52 min |
| Aug 2, 4:27 PM EDT | Special Weather Statement | FFC | Jasper | 33 min |
| Aug 2, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 46 min |
| Aug 2, 4:46 PM EDT | Special Weather Statement | FFC | Harris | 29 min |
| Aug 2, 5:08 PM EDT | Special Weather Statement | FFC | Hancock | 37 min |
| Aug 2, 5:10 PM EDT | Special Weather Statement | FFC | Warren | 35 min |
| Aug 2, 5:37 PM EDT | Special Weather Statement | FFC | Hancock | 23 min |
| Aug 2, 5:46 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Aug 2, 5:50 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Aug 2, 6:31 PM EDT | Special Weather Statement | FFC | Twiggs | 29 min |
| Aug 2, 7:48 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| Aug 2, 7:51 PM EDT | Special Weather Statement | FFC | Dooly | 24 min |
| Aug 2, 7:57 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.